April  2013, 33(4): 1477-1498. doi: 10.3934/dcds.2013.33.1477

Dynamics of $\lambda$-continued fractions and $\beta$-shifts

1. 

Laboratoire de Mathématiques Raphaël Salem, Université de Rouen, CNRS, Avenue de l’Université, 76801 Saint Étienne du Rouvray, France

2. 

Laboratoire Analyse, Géométrie et Applications, Université Paris 13 Institut Galilée, CNRS, 99 avenue Jean-Baptiste Clément, 93430 Villetaneuse, France

3. 

Laboratoire de Mathématiques Raphaël Salem, Université de Rouen, CNRS, Avenue de l'Université, Avenue de l'Université, 76801 Saint Étienne du Rouvray, France

Received  October 2011 Revised  May 2012 Published  October 2012

For a real number $0<\lambda<2$, we introduce a transformation $T_\lambda$ naturally associated to expansion in $\lambda$-continued fraction, for which we also give a geometrical interpretation. The symbolic coding of the orbits of $T_\lambda$ provides an algorithm to expand any positive real number in $\lambda$-continued fraction. We prove the conjugacy between $T_\lambda$ and some $\beta$-shift, $\beta>1$. Some properties of the map $\lambda\mapsto\beta(\lambda)$ are established: It is increasing and continuous from $]0, 2[$ onto $]1,\infty[$ but non-analytic.
Citation: Élise Janvresse, Benoît Rittaud, Thierry de la Rue. Dynamics of $\lambda$-continued fractions and $\beta$-shifts. Discrete & Continuous Dynamical Systems - A, 2013, 33 (4) : 1477-1498. doi: 10.3934/dcds.2013.33.1477
References:
[1]

F. Blanchard, $\beta$-expansions and symbolic dynamics,, Theoret. Comput. Sci., 65 (1989), 131. Google Scholar

[2]

Karma Dajani and Martijn de Vries, Measures of maximal entropy for random $\beta$-expansions,, J. Eur. Math. Soc. (JEMS), 7 (2005), 51. Google Scholar

[3]

Karma Dajani and Martijn de Vries, Invariant densities for random $\beta$-expansions,, J. Eur. Math. Soc. (JEMS), 9 (2007), 157. Google Scholar

[4]

Shunji Ito and Yōichirō Takahashi, Markov subshifts and realization of $\beta $-expansions,, J. Math. Soc. Japan, 26 (1974), 33. doi: 10.2969/jmsj/02610033. Google Scholar

[5]

Élise Janvresse, Benoît Rittaud and Thierry de la Rue, How do random Fibonacci sequences grow?,, Prob. Th. Rel. Fields, 142 (2008), 619. doi: 10.1007/s00440-007-0117-7. Google Scholar

[6]

. Janvresse, B. Rittaud and T. de la Rue, Almost-sure growth rate of generalized random Fibonacci sequences,, Ann. IHP, 46 (2010), 135. doi: 10.1214/09-AIHP312. Google Scholar

[7]

W. Parry, On the $\beta $-expansions of real numbers,, Acta Math. Acad. Sci. Hungar, 11 (1960), 401. doi: 10.1007/BF02020954. Google Scholar

[8]

A. Rényi, Representations for real numbers and their ergodic properties,, Acta Math. Acad. Sci. Hungar, 8 (1957), 477. doi: 10.1007/BF02020331. Google Scholar

[9]

David Rosen, A class of continued fractions associated with certain properly discontinuous groups,, Duke Math. J., 21 (1954), 549. doi: 10.1215/S0012-7094-54-02154-7. Google Scholar

show all references

References:
[1]

F. Blanchard, $\beta$-expansions and symbolic dynamics,, Theoret. Comput. Sci., 65 (1989), 131. Google Scholar

[2]

Karma Dajani and Martijn de Vries, Measures of maximal entropy for random $\beta$-expansions,, J. Eur. Math. Soc. (JEMS), 7 (2005), 51. Google Scholar

[3]

Karma Dajani and Martijn de Vries, Invariant densities for random $\beta$-expansions,, J. Eur. Math. Soc. (JEMS), 9 (2007), 157. Google Scholar

[4]

Shunji Ito and Yōichirō Takahashi, Markov subshifts and realization of $\beta $-expansions,, J. Math. Soc. Japan, 26 (1974), 33. doi: 10.2969/jmsj/02610033. Google Scholar

[5]

Élise Janvresse, Benoît Rittaud and Thierry de la Rue, How do random Fibonacci sequences grow?,, Prob. Th. Rel. Fields, 142 (2008), 619. doi: 10.1007/s00440-007-0117-7. Google Scholar

[6]

. Janvresse, B. Rittaud and T. de la Rue, Almost-sure growth rate of generalized random Fibonacci sequences,, Ann. IHP, 46 (2010), 135. doi: 10.1214/09-AIHP312. Google Scholar

[7]

W. Parry, On the $\beta $-expansions of real numbers,, Acta Math. Acad. Sci. Hungar, 11 (1960), 401. doi: 10.1007/BF02020954. Google Scholar

[8]

A. Rényi, Representations for real numbers and their ergodic properties,, Acta Math. Acad. Sci. Hungar, 8 (1957), 477. doi: 10.1007/BF02020331. Google Scholar

[9]

David Rosen, A class of continued fractions associated with certain properly discontinuous groups,, Duke Math. J., 21 (1954), 549. doi: 10.1215/S0012-7094-54-02154-7. Google Scholar

[1]

Claudio Bonanno, Carlo Carminati, Stefano Isola, Giulio Tiozzo. Dynamics of continued fractions and kneading sequences of unimodal maps. Discrete & Continuous Dynamical Systems - A, 2013, 33 (4) : 1313-1332. doi: 10.3934/dcds.2013.33.1313

[2]

Carlos Correia Ramos, Nuno Martins, Paulo R. Pinto. Escape dynamics for interval maps. Discrete & Continuous Dynamical Systems - A, 2019, 39 (11) : 6241-6260. doi: 10.3934/dcds.2019272

[3]

Svetlana Katok, Ilie Ugarcovici. Theory of $(a,b)$-continued fraction transformations and applications. Electronic Research Announcements, 2010, 17: 20-33. doi: 10.3934/era.2010.17.20

[4]

Svetlana Katok, Ilie Ugarcovici. Structure of attractors for $(a,b)$-continued fraction transformations. Journal of Modern Dynamics, 2010, 4 (4) : 637-691. doi: 10.3934/jmd.2010.4.637

[5]

Lorenzo Sella, Pieter Collins. Computation of symbolic dynamics for two-dimensional piecewise-affine maps. Discrete & Continuous Dynamical Systems - B, 2011, 15 (3) : 739-767. doi: 10.3934/dcdsb.2011.15.739

[6]

Steven T. Piantadosi. Symbolic dynamics on free groups. Discrete & Continuous Dynamical Systems - A, 2008, 20 (3) : 725-738. doi: 10.3934/dcds.2008.20.725

[7]

Deepak Kumar, Ahmad Jazlan, Victor Sreeram, Roberto Togneri. Partial fraction expansion based frequency weighted model reduction for discrete-time systems. Numerical Algebra, Control & Optimization, 2016, 6 (3) : 329-337. doi: 10.3934/naco.2016015

[8]

Jim Wiseman. Symbolic dynamics from signed matrices. Discrete & Continuous Dynamical Systems - A, 2004, 11 (2&3) : 621-638. doi: 10.3934/dcds.2004.11.621

[9]

George Osipenko, Stephen Campbell. Applied symbolic dynamics: attractors and filtrations. Discrete & Continuous Dynamical Systems - A, 1999, 5 (1) : 43-60. doi: 10.3934/dcds.1999.5.43

[10]

Michael Hochman. A note on universality in multidimensional symbolic dynamics. Discrete & Continuous Dynamical Systems - S, 2009, 2 (2) : 301-314. doi: 10.3934/dcdss.2009.2.301

[11]

Peter Ashwin, Xin-Chu Fu. Symbolic analysis for some planar piecewise linear maps. Discrete & Continuous Dynamical Systems - A, 2003, 9 (6) : 1533-1548. doi: 10.3934/dcds.2003.9.1533

[12]

Christopher Cleveland. Rotation sets for unimodal maps of the interval. Discrete & Continuous Dynamical Systems - A, 2003, 9 (3) : 617-632. doi: 10.3934/dcds.2003.9.617

[13]

David Burguet. Examples of $\mathcal{C}^r$ interval map with large symbolic extension entropy. Discrete & Continuous Dynamical Systems - A, 2010, 26 (3) : 873-899. doi: 10.3934/dcds.2010.26.873

[14]

Domingo Gómez-Pérez, László Mérai. Algebraic dependence in generating functions and expansion complexity. Advances in Mathematics of Communications, 2019, 0 (0) : 0-0. doi: 10.3934/amc.2020022

[15]

Jose S. Cánovas, Tönu Puu, Manuel Ruiz Marín. Detecting chaos in a duopoly model via symbolic dynamics. Discrete & Continuous Dynamical Systems - B, 2010, 13 (2) : 269-278. doi: 10.3934/dcdsb.2010.13.269

[16]

Nicola Soave, Susanna Terracini. Symbolic dynamics for the $N$-centre problem at negative energies. Discrete & Continuous Dynamical Systems - A, 2012, 32 (9) : 3245-3301. doi: 10.3934/dcds.2012.32.3245

[17]

Dieter Mayer, Fredrik Strömberg. Symbolic dynamics for the geodesic flow on Hecke surfaces. Journal of Modern Dynamics, 2008, 2 (4) : 581-627. doi: 10.3934/jmd.2008.2.581

[18]

Frédéric Naud. Birkhoff cones, symbolic dynamics and spectrum of transfer operators. Discrete & Continuous Dynamical Systems - A, 2004, 11 (2&3) : 581-598. doi: 10.3934/dcds.2004.11.581

[19]

Fryderyk Falniowski, Marcin Kulczycki, Dominik Kwietniak, Jian Li. Two results on entropy, chaos and independence in symbolic dynamics. Discrete & Continuous Dynamical Systems - B, 2015, 20 (10) : 3487-3505. doi: 10.3934/dcdsb.2015.20.3487

[20]

David Ralston. Heaviness in symbolic dynamics: Substitution and Sturmian systems. Discrete & Continuous Dynamical Systems - S, 2009, 2 (2) : 287-300. doi: 10.3934/dcdss.2009.2.287

2018 Impact Factor: 1.143

Metrics

  • PDF downloads (11)
  • HTML views (0)
  • Cited by (0)

[Back to Top]